MAUDE Adverse Event Report: SYNTHES GMBH BONE HOOK-SHAPE ARM 206MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH BONE HOOK-SHAPE ARM 206MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 398.756
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on the clamp falls and no longer working.One of the screw fallen out of it and part number 398.756.Sales rep noticed this yesterday morning on (b)(6) 2024.They were trying to use during a case and it didn¿t put on.It was unknown, if there was a surgical delay.This report is for one (1) bone hook-shape arm 206mm this is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
It was further reported that there was a surgical delay in relation to the event as another hook had to be used.The surgery was successfully completed and the patient was reported to be stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A1, a3: patient information added.B5: event description updated.D4: lot number added.H6: health effect codes updated.H3, h4, h6 investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): part# 398.756.Lot # 200229-701.Manufacturing site: leitner ag.Supplier: (b)(4).Release to warehouse date: 15 jan 2021.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified h6: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacture site updated.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device is missing the locking mechanism which includes a small shaft and a compression spring.This components attach to the mating device, therefore, the reported condition can be confirmed.However, a potential cause for this condition cannot be fully established with available information.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to damage of the device.The overall complaint was confirmed as the observed condition of the bone hook-shape arm 206mm would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE HOOK-SHAPE ARM 206MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19028426
Report Number8030965-2024-04411
Device Sequence Number6985863
Product Code LXH
UDI-Device Identifier10886982201591
UDI-Public(01)10886982201591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.756
Device Lot Number200229-701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/15/2024
05/27/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/10/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale